Alert archive / South Dakota / Tornado Warnings in 2009
Tornado Warning 33, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this tornado warning at Jun 24, 2009, 9:12 PM CDT for 5 counties in South Dakota. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2009, 9:12 PM CDT (02:12 UTC)
- Expired
- Jun 24, 2009, 10:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Davison County, SD, Hanson County, SD, McCook County, SD, Miner County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 92 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:15 PM CDT | HAIL 1.75 | 4 Ese Forestburg, SD | |
| Jun 24, 9:41 PM CDT | TORNADO | 3 N Fulton, SD | TWO TORNADOES |
| Jun 24, 9:42 PM CDT | TORNADO | 3 E Fulton, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 6:16 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KFSD 250212
TORFSD
SDC035-061-087-097-111-250300-
/O.NEW.KFSD.TO.W.0033.090625T0212Z-090625T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 PM CDT WED JUN 24 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA
NORTHERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA
NORTHWESTERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA
SOUTHERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA
EASTERN SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA
* UNTIL 1000 PM CDT
* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTH OF ARTESIAN...OR 14 MILES NORTHEAST
OF MITCHELL...AND MOVING SOUTHEAST AT 30 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
RURAL AREAS OF SOUTHEAST SANBORN COUNTY THROUGH AROUND 930 PM
CDT...
FULTON AROUND 935 PM CDT...
FARMER...ALEXANDRIA AROUND 945 PM CDT...
SPENCER AROUND 950 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4406 9754 4386 9737 4359 9771 4380 9802
4396 9821 4416 9800
TIME...MOT...LOC 0211Z 318DEG 26KT 4391 9789
$$
CHAPMAN5 follow-up statements
000
WWUS53 KFSD 250229
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CDT WED JUN 24 2009
SDC035-061-087-097-111-250300-
/O.CON.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
SANBORN SD-MINER SD-DAVISON SD-HANSON SD-MCCOOK SD-
929 PM CDT WED JUN 24 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN MCCOOK...NORTHERN HANSON...NORTHEASTERN DAVISON...
SOUTHERN MINER AND EASTERN SANBORN COUNTIES...
AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTH OF
ARTESIAN...OR 11 MILES NORTHEAST OF MITCHELL...MOVING SOUTHEAST AT 20
MPH. IN ADDITION TO THE THREAT OF A TORNADO...VERY LARGE HAIL IS
LIKELY FOR AREAS FROM SOUTH OF FEDORA TOWARD EPIPHANY.
THE TORNADO WILL BE NEAR...
FULTON AROUND 955 PM CDT...
ALEXANDRIA AROUND 1000 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL
UP TO HEN EGG SIZE.
TORNADOES ARE DIFFICULT TO SEE AT NIGHT...SO DO NOT WAIT. TAKE COVER
NOW
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
&&
LAT...LON 4406 9754 4386 9737 4359 9771 4380 9802
4396 9821 4416 9800
TIME...MOT...LOC 0228Z 330DEG 19KT 4386 9792
$$
CHAPMAN000
WWUS53 KFSD 250239
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
939 PM CDT WED JUN 24 2009
SDC035-061-087-097-111-250300-
/O.CON.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
SANBORN SD-MINER SD-DAVISON SD-HANSON SD-MCCOOK SD-
939 PM CDT WED JUN 24 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN MCCOOK...NORTHERN HANSON...EXTREME NORTHEASTERN
DAVISON...SOUTHERN MINER AND SOUTHEASTERN SANBORN COUNTIES...
AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
FULTON...OR 10 MILES NORTHEAST OF MITCHELL...MOVING SOUTHEAST AT 25
MPH.
THE TORNADO WILL BE NEAR...
FULTON AROUND 950 PM CDT...
WEST OF FARMER AROUND 955 PM CDT...
ALEXANDRIA AROUND 1000 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
HEN EGG SIZE HAIL IN AREAS AROUND EPIPHANY...FARMER...AND SPENCER.
TORNADOES ARE DIFFICULT TO SEE AT NIGHT...SO DO NOT WAIT. TAKE COVER
NOW
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
&&
LAT...LON 4384 9797 4410 9773 4406 9754 4386 9737
4359 9771 4377 9797
TIME...MOT...LOC 0237Z 327DEG 23KT 4380 9786
$$
CHAPMAN000
WWUS53 KFSD 250242
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
942 PM CDT WED JUN 24 2009
SDC035-061-087-097-111-250300-
/O.CON.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
SANBORN SD-MINER SD-DAVISON SD-HANSON SD-MCCOOK SD-
942 PM CDT WED JUN 24 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN MCCOOK...NORTHERN HANSON...EXTREME NORTHEASTERN
DAVISON...SOUTHERN MINER AND SOUTHEASTERN SANBORN COUNTIES...
AT 941 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR
FULTON...OR 11 MILES EAST OF MITCHELL...MOVING SOUTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
AREAS BETWEEN ALEXANDRIA AND FARMER AROUND 955 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AT NIGHT...SO DO NOT WAIT. TAKE COVER
NOW
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
&&
LAT...LON 4384 9797 4410 9773 4406 9754 4386 9737
4359 9771 4377 9797
TIME...MOT...LOC 0242Z 325DEG 25KT 4377 9782
$$
CHAPMAN000
WWUS53 KFSD 250250
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT WED JUN 24 2009
SDC111-250259-
/O.CAN.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
SANBORN SD-
950 PM CDT WED JUN 24 2009
...THE TORNADO WARNING FOR SOUTHEASTERN SANBORN COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4383 9787 4404 9767 4406 9754 4386 9737
4359 9771 4375 9791
TIME...MOT...LOC 0249Z 324DEG 26KT 4372 9776
$$
SDC061-087-097-250300-
/O.CON.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
MINER SD-HANSON SD-MCCOOK SD-
950 PM CDT WED JUN 24 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN MCCOOK...NORTHERN HANSON AND SOUTHERN MINER COUNTIES...
AT 946 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED JUST EAST OF FULTON...OR 13 MILES EAST OF
MITCHELL...MOVING SOUTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
ALEXANDRIA AND FARMER AROUND 955 PM CDT...
LARGE HAIL TO GOLF BALL SIZE IS EXPECTED NEAR EPIPHANY AND SPENCER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
TORNADOES ARE DIFFICULT TO SEE AT NIGHT...SO DO NOT WAIT. TAKE COVER
NOW
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
&&
LAT...LON 4383 9787 4404 9767 4406 9754 4386 9737
4359 9771 4375 9791
TIME...MOT...LOC 0249Z 324DEG 26KT 4372 9776
$$
CHAPMAN000
WWUS53 KFSD 250301
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1001 PM CDT WED JUN 24 2009
SDC061-087-097-250309-
/O.EXP.KFSD.TO.W.0033.000000T0000Z-090625T0300Z/
MINER SD-HANSON SD-MCCOOK SD-
1001 PM CDT WED JUN 24 2009
...THE TORNADO WARNING FOR SOUTHERN MINER COUNTY EXPIRES AT 1000
PM CDT...
...A TORNDAO WARNING REMAINS IN EFFECT FOR NORTHEASTERN HANSON
AND MCCOOK COUNTIES UNTIL 1045 PM CDT...
THE STORM WHICH PROMPTED THE TORNADO WARNING WAS LOCATED NEAR
FARMER...MOVING SOUTHEAST AT 25 MPH. THE STORM HAS MOVED SOUTHEAST
OF MINER COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.
LAT...LON 4383 9787 4404 9767 4406 9754 4386 9737
4359 9771 4375 9791
TIME...MOT...LOC 0259Z 307DEG 24KT 4371 9767
$$
CHAPMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jun 24, 6:45 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 24, 6:45 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA...UPDATED NATIONAL WEATHER SERVICE SIOUX FALLS SD 645 PM CDT WED JUN 24 2009 ...UPDATED AVIATION SECTION... .AVIATION... SCATTERED THUNDERSTORMS WILL DEVELOP PRIOR TO 06Z MAINLY NORTH OF INTERSTATE 90 ACROSS SOUTHEASTERN SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 50 KNOTS AND HAIL TO THE SIZE OF HALF DOLLARS. SKIES WILL CLEAR AND WINDS WILL BECOME LIGHT BEHIND CONVECTION AFTER 06Z RESULTING IN VFR CONDITIONS THROUGH 00Z ON THE 26TH. /BT/KE && .DISCUSSION... RIDGE BEGINNING TO FOLD OVER THIS AFTERNOON WHILE UPPER LEVEL JET IMPINGES ON THE NRN PLAINS. STILL WATCHING CONVECTION FIRE OVER NE SD EARLY THIS AFTERNOON. CONVECTION BECOMING MORE ROBUST AS UPPER LEVEL SUPPORT IMPROVES AND SFC LAYER DESTABILIZES. OUTFLOW FROM THESE STORMS ENTERING THE NW CWA AND SHOULD BECOME A TRIGGER MECHANISM FOR STORM DEVELOPMENT SWRD LATER THIS AFTERNOON. IF STORMS DO NOT DEVELOP ON THIS BNDRY IT WILL BE DIFFICULT TO BREAK THE CAP AND GET CONVECTION FIRING. ALSO NEED TO WATCH STORMS IN NE SD FOR POSSIBLE BUILDING SE INTO SW MN. EITHER WAY ANY STORMS THAT MOVE OR DEVELOP IN THE AREA WILL HAVE THE POTENTIAL TO BECOME SEVERE. EFFECTIVE SHEAR INCREASING AND WILL BE IN THE 45-55 KT RANGE THIS EVENING...WHICH ALONG WITH ML CAPES AOA 2000 J/KG ARE SUFFICIENT FOR ROTATING SUPERCELL THUNDERSTORMS. INITIAL CONVECTIVE MODE IS FOR DISCRETE SUPERCELLS CAPABLE OF PRODUCING LAGER HAIL WITH THE POTENTIAL FOR TORNADOES. WINDS WILL ALSO BE A THREAT...BUT SHOULD BECOME A LARGER THREAT AS STORMS CONGEAL INTO A LINE AND MOVE INTO ERN PORTIONS OF THE CWA. A COUPLE MORE HOT/HUMID DAYS TO CONTEND WITH BEFORE RETURN OF MORE SEASONABLE TEMPERATURES AND HUMIDITY LEVELS THIS WEEKEND. BIGGEST CHALLENGE THROUGH THE PERIOD WILL BE TIMING UPCOMING PCPN CHANCES. SHOULD SEE CHANCES INCREASE BY LATER THURSDAY NIGHT...WITH STRONG WARM ADVECTION AND LOW LEVEL JET MOVING INTO CENTRAL SOUTH DAKOTA. ANY LATE NIGHT ACTIVITY COULD TRACK EAST-SOUTHEAST ACROSS OUR NORTHERN CWA AS WARM ADVECTION SHIFTS EAST THROUGH THE MORNING... BUT EXPECT THAT THIS WOULD WEAKEN THROUGH THE DAY AS LOW LEVEL JET UNDERGOES NORMAL DIURNAL DOWNTREND. MUCH OF FRIDAY AFTERNOON AND EARLY EVENING COULD BE DRY...THOUGH SURFACE BOUNDARY BEGINS TO PUSH EAST THROUGH CENTRAL SD...SO WILL KEEP A CHANCE IN OUR FAR WEST FOR THE EARLY EVENING. BETTER CHANCES FRIDAY NIGHT SHOULD BE IN OUR FAR NORTHERN COUNTIES...AND POINTS NORTH AS LOW LEVEL JET STRENGTHENS. BOTH MODELS SHOWING 45-55KT JET CORE IN OUR CWA...PLACING BEST CONVERGENCE NORTH OF I-90 INTO FAR NORTHEAST SD/WEST CENTRAL MN. THIS LIFTS OFF TO THE NORTHEAST THROUGH THE LATE NIGHT HOURS...BUT STILL OPTED TO KEEP LOW END LIKELY POPS ALONG HIGHWAY 14 CORRIDOR... TAPERING TO LOW CHANCE IN OUR FAR SOUTHEAST FOR POTENTIAL SOUTHWARD DEVELOPMENT LATE FRIDAY NIGHT ALONG COLD FRONT MOVING INTO THE CWA. WILL CARRY LOW CHANCE POP INTO SATURDAY MORNING AS THE FRONT PUSHES THROUGH OUR MN/IA COUNTIES. MAY HAVE TO CONTINUE THIS CHANCE INTO THE AFTERNOON IF FRONT SLOWS DOWN AND LINGERS OVER OUR EAST LONGER THAN CURRENTLY EXPECTED. REMAINDER OF THE WEEKEND WILL BE DRY AND MUCH MORE COMFORTABLE THAN THIS PAST WEEK HAS BEEN...THOUGH COULD BE A LITTLE BREEZY ACROSS THE NORTHEAST SUNDAY WITH UNIFORM WEST-NORTHWEST WIND PROFILE ALLOWING FOR STRONG MIXING. UPPER RIDGE ATTEMPTS TO BUILD EAST INTO THE PLAINS MONDAY-WEDNESDAY NEXT WEEK...THOUGH LATEST 12Z RUNS OF BOTH GFS AND ECMWF SHOWING UPPER TROUGH OVER THE GREAT LAKES STRENGTHENING AND SLOWING DOWN EASTWARD PROGRESSION. MUCH OF THE WEEK LOOKS DRY WITH THIS PATTERN EVOLUTION...THOUGH WILL KEEP A SLIGHT CHANCE OF TSRA IN MONDAY NIGHT/TUESDAY WITH SOME WEAK WARM ADVECTION ACROSS THE AREA. TEMPS A LITTLE TRICKY...AS STRENGTH OF UPPER LOW ON 12Z OPERATIONAL GFS WOULD KEEP AT LEAST EASTERN AREAS COOLER THAN GOING TEMPS. THIS RUN IS COOL OUTLIER THOUGH...SO HAVE STUCK FAIRLY CLOSE TO NATIONAL GUIDANCE FOR NOW. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH/LIEBL
Hazardous weather outlook, Jun 24, 11:47 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1147 AM CDT WED JUN 24 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1147 AM CDT WED JUN 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW LINGERING THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF NORTHWEST IOWA EARLY THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON...WITH THE GREATEST POTENTIAL FOR THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL SOUTH DAKOTA. IN ADDITION...THUNDERSTORMS OVER NORTH CENTRAL SOUTH DAKOTA EARLY THIS AFTERNOON...SHOULD PROGRESS INTO SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA LATE THIS AFTERNOON. STORMS WHICH DEVELOP MAY BECOME SEVERE...CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 75 MPH. IN ADDITION...TORNADOS WILL BE POSSIBLE WITH SOME STORMS. STORMS ARE EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA THIS EVENING...AND MAY FORM A LINE OF THUNDERSTORMS DURING THE EVENING HOURS. FLOODING... WHILE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED TODAY AND TONIGHT...A FEW HEAVIER THUNDERSTORMS COULD PRODUCE 1 TO 2 INCH AN HOUR RAINFALL RATES. THIS COULD PRODUCE SOME LOCALIZED...MAINLY URBAN...FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT NORTHWEST OF A LINE FROM BROOKINGS TO LAKE ANDES...AND AFTER 6 PM CDT FOR THE REMAINDER OF THE AREA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 97
In the hours before
Local storm report, Jun 24, 7:58 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 2 WNW VIRGIL 44.30N 98.46W
06/24/2009 E1.00 INCH BEADLE SD TRAINED SPOTTER
&&
KEWYLocal storm report, Jun 24, 8:03 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
803 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 2 NW VIRGIL 44.31N 98.46W
06/24/2009 E1.00 INCH BEADLE SD PUBLIC
&&
KEWYLocal storm report, Jun 24, 8:04 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
804 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 6 S HURON 44.27N 98.21W
06/24/2009 E1.75 INCH BEADLE SD EMERGENCY MNGR
&&
KEWYLocal storm report, Jun 24, 8:24 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
824 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 4 N ALPENA 44.24N 98.37W
06/24/2009 E1.75 INCH BEADLE SD PUBLIC
&&
KEWYLocal storm report, Jun 24, 8:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
854 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 8 NNE FORESTBURG 44.13N 98.05W
06/24/2009 E1.00 INCH SANBORN SD TRAINED SPOTTER
&&
KEWYLocal storm report, Jun 24, 8:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
856 PM CDT WED JUN 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 7 N FORESTBURG 44.13N 98.11W
06/24/2009 E1.75 INCH SANBORN SD PUBLIC
GROUND WHITE FROM LARGE HAIL
&&
WILLIAMSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:34 PM CDT | Tornado Warning | FSD | Beadle | 41 min |
| Jun 24, 8:13 PM CDT | Tornado Warning | FSD | Beadle, Jerauld, Sanborn | 40 min |
| Jun 24, 8:47 PM CDT | Tornado Warning | FSD | Miner, Sanborn | 43 min |
| Jun 24, 9:56 PM CDT | Tornado Warning | FSD | Hanson, Hutchinson, McCook, Turner | 49 min |
| Jun 24, 10:38 PM CDT | Tornado Warning | FSD | Hutchinson, McCook, Turner | 37 min |
| Jun 24, 11:11 PM CDT | Tornado Warning | FSD | Lincoln, Turner | 34 min |
| Jun 24, 11:35 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison | 25 min |
| Jun 24, 11:41 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Yankton | 34 min |
| Jun 24, 11:49 PM CDT | Tornado Warning | FSD | Aurora, Douglas | 26 min |
| Jun 24, 11:59 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Sanborn | 31 min |
| Jun 25, 12:06 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 24 min |
| Jun 25, 12:13 AM CDT | Tornado Warning | FSD | Aurora, Charles Mix, Douglas | 32 min |
| Jun 25, 12:24 AM CDT | Severe Thunderstorm Warning | FSD | Union | 36 min |
| Jun 25, 12:35 AM CDT | Severe Thunderstorm Warning | FSD | Douglas, Hutchinson | 25 min |
| Jun 25, 12:43 AM CDT | Tornado Warning | FSD | Charles Mix, Douglas | 32 min |
| Jun 25, 12:58 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 32 min |
| Jun 25, 1:13 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas | 17 min |
| Jun 25, 1:17 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme | 43 min |
| Jun 25, 1:22 AM CDT | Flash Flood Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 3 hr |
| Jun 25, 2:12 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 38 min |
Nearby
Tornado Warnings in South Dakota, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.